Acetaminophen, dextromethorphan, and pseudoephedrine
Name: Acetaminophen, dextromethorphan, and pseudoephedrine
- Acetaminophen, dextromethorphan, and pseudoephedrine side effects
- Acetaminophen, dextromethorphan, and pseudoephedrine drug
- Acetaminophen, dextromethorphan, and pseudoephedrine effects of
- Acetaminophen, dextromethorphan, and pseudoephedrine adult dose
- Acetaminophen, dextromethorphan, and pseudoephedrine 1000 mg
What should I avoid while taking this medicine?
Ask a doctor or pharmacist before using any other cold, allergy, pain, or sleep medication. Acetaminophen (sometimes abbreviated as APAP) is contained in many combination medicines. Taking certain products together can cause you to get too much acetaminophen which can lead to a fatal overdose. Check the label to see if a medicine contains acetaminophen or APAP.
This medication may impair your thinking or reactions. Be careful if you drive or do anything that requires you to be alert.
Avoid drinking alcohol. It may increase your risk of liver damage while you are taking acetaminophen.
What are some side effects that I need to call my doctor about right away?
WARNING/CAUTION: Even though it may be rare, some people may have very bad and sometimes deadly side effects when taking a drug. Tell your doctor or get medical help right away if you have any of the following signs or symptoms that may be related to a very bad side effect:
- Signs of an allergic reaction, like rash; hives; itching; red, swollen, blistered, or peeling skin with or without fever; wheezing; tightness in the chest or throat; trouble breathing or talking; unusual hoarseness; or swelling of the mouth, face, lips, tongue, or throat.
- Signs of liver problems like dark urine, feeling tired, not hungry, upset stomach or stomach pain, light-colored stools, throwing up, or yellow skin or eyes.
- Not able to pass urine or change in how much urine is passed.
- A very bad skin reaction (Stevens-Johnson syndrome/toxic epidermal necrolysis) may happen. It can cause very bad health problems that may not go away, and sometimes death. Get medical help right away if you have signs like red, swollen, blistered, or peeling skin (with or without fever); red or irritated eyes; or sores in your mouth, throat, nose, or eyes.
What are some other side effects of this drug?
All drugs may cause side effects. However, many people have no side effects or only have minor side effects. Call your doctor or get medical help if any of these side effects or any other side effects bother you or do not go away:
- Feeling nervous and excitable.
- Not able to sleep.
These are not all of the side effects that may occur. If you have questions about side effects, call your doctor. Call your doctor for medical advice about side effects.
You may report side effects to the FDA at 1-800-FDA-1088. You may also report side effects at http://www.fda.gov/medwatch.
Usual Adult Dose for Cold Symptoms
acetaminophen/dextromethorphan/pseudoephedrine 1000 mg-30 mg-60 mg /30 mL oral liquid:
30 mL orally every 6 hours not to exceed 4 doses daily.
acetaminophen/dextromethorphan/pseudoephedrine 325 mg-15 mg-30 mg oral capsule:
2 capsules orally with water every 6 hours not to exceed 8 capsules daily.
The FDA has not approved use of over-the-counter cough and cold medications to children aged less than 2 years, and proper dosing for children in this age group has not been studied. Clinicians should be aware of the risk for serious illness or fatal overdose from administration of cough and cold medications to children aged less than 2 years. Clinicians should be certain that caregivers understand 1) the importance of administering cough and cold medications only as directed and 2) the risk for overdose if they administer additional medications that might contain the same ingredient.